Hail, Sioux
- When
- July 13, 7:00 PM CST
- Where
- Sioux County, Ft Yates
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 46.083, -100.633
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 13, 1:00 PM CST, 6 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 200 PM CDT SUN JUL 13 2003 MID LEVEL IS BEING FLATTENED BY A SHORTWAVE CROSSING NORTHWEST NORTH DAKOTA THIS AFTERNOON. THIS FEATURE HAS KEEP SOME MODERATE CONVECTION GOING IN THAT REGION THIS AFTERNOON. A STRONG ZONAL PUSH OF WESTERLIES WITH AN UPPER LEVEL JET MAX ABOVE IT...WILL PUSH A SURFACE COLD FRONT ACROSS NORTH DAKOTA TONIGHT...BREAKING THE CAP AND ALLOWING STRONG TO SEVERE CONVECTION TO DEVELOP AND PUSH EAST ACROSS THE STATE OVERNIGHT. THE FAST ZONAL FLOW WILL BUCKLE UP INTO A RIDGE CENTERED OVER MONTANA BY TUESDAY. THIS WILL BRING DRY AND SUNNY WEATHER MONDAY AND TUESDAY...AFTER THE PASSAGE OF TONIGHTS CONVECTION. SHORTWAVE ENERGY FLATTENING THE RIDGE LATE TUESDAY NIGHT MAY BRING THUNDERSTORMS TO MY WEST AND CENTRAL. A SECOND SHORTWAVE MAY THEN INITIATE MORE ACTIVITY IN WESTERN NORTH DAKOTA WEDNESDAY NIGHT. THIS FEATURE WILL FLARE UP AGAIN IN MY EASTERN ZONES THURSDAY AFTERNOON. .BIS...NONE. LEBLANG
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-140945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 446 AM CDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING OVER CENTRAL NORTH DAKOTA. PRIMARY THREAT WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR LATE SUNDAY AFTERNOON AND EVENING. TURNER
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
644 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 PM WASHBURN ND 60 MPH TSTM GUST
07/13/03 MCLEAN REPORTED BY FIRE AND
RESCUE. A FEW TREES DOWN.
NNNNZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
705 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM 5 N MERCER ND 1 INCH HAIL
07/13/03 MCLEAN REPORTED BY STORM
SPOTTER.
0657 PM 9 W MC CLUSKY ND 65 MPH TSTM GUST
07/13/03 SHERIDAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NNNNBISWRKSPS TTAA00 KBIS DDHHMM NDZ001-002-009-010-017-033-041-044-140030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 710 PM CDT SUN JUL 13 2003 THE FAR WESTERN PORTION OF THE SEVERE THUNDERSTORM WATCH 739 HAS BEEN CANCELED. COUNTIES NO LONGER IN THE WATCH INCLUDE BURKE..MOUNTRAIL MCKENZIE..WILLIAMS..STARK..HETTINGER AND ADAMS. THE WATCH REMAINS IN EFFECT UNTIL 10 PM CDT FOR MOST OF CENTRAL AND EASTERN NORTH DAKOTA. RSL
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
712 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0637 PM 4 S TURTLE LAKE ND TORNADO
07/13/03 MCLEAN REPORTED BY PUBLIC.
EVENT DURATION 5
MINUTES. TORNADO LIFTED
AT 642 PM CDT. WHEAT
CROP DAMAGE. NO
STRUCTURAL DAMAGE.
NNNNZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
731 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0727 PM MAX ND .88 INCH HAIL
07/13/03 MCLEAN REPORTED BY PUBLIC.
HAIL BROKE WINDSHIELD.
NNNNZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
741 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM MC CLUSKY ND .88 INCH HAIL
07/13/03 SHERIDAN REPORTED BY PUBLIC.
NNNNThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2003Every state in 2003This day in weather historyWarnings in North Dakota, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376358.